Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 70, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 31, 2016, 2:25 PM CDT for Bexar County, Texas. It took effect at Jun 2, 2016, 9:00 AM CDT. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 2:25 PM CDT (19:25 UTC)
- In effect from
- Jun 2, 2016, 9:00 AM CDT
- Expired
- Jun 4, 2016, 3:00 PM CDT
- In force
- 54 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 68 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Medina River at San Antonio US 281S (SAAT2). The gauge peaked at 26.60 ft at Jun 3, 2016, 4:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08181500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
894
WGUS44 KEWX 311925
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT TUE MAY 31 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Medina River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC019-011325-
/O.NEW.KEWX.FL.W.0069.160601T0200Z-160601T1700Z/
/BDAT2.1.ER.160601T0200Z.160601T0200Z.160601T0500Z.NO/
225 PM CDT TUE MAY 31 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Medina River At Bandera.
* from this evening to Wednesday afternoon...or until the warning is cancelled.
* At 1:45 PM Tuesday the stage was 9.6 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise to near 13.1
feet by tonight.The river will fall below flood stage by after midnight
tomorrow.
* Impact...At 13.0 feet...Minor lowland flooding threatens the lowest RV trailer
sites in Camp Jellystone just below the Highway 173 bridge in Bandera..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Bandera 10 13 9.6 Tue 2 PM 12.0 9.6 9.2 8.8 8.4
&&
LAT...LON 2969 9908 2975 9908 2971 9893 2956 9891
2954 9898 2967 9900
$$
TXC029-011325-
/O.NEW.KEWX.FL.W.0070.160602T1400Z-160604T2000Z/
/SAAT2.1.ER.160602T1400Z.160603T0600Z.160604T0800Z.NO/
225 PM CDT TUE MAY 31 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Medina River At Hwy 281.
* from Thursday morning to Saturday afternoon...or until the warning is
cancelled.
* At 2:15 PM Tuesday the stage was 8.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Thursday morning and continue to
rise to near 20.5 feet by Friday early afternoon.The river will fall below
flood stage by Saturday morning.
* Impact...At 20.0 feet...Minor lowland flooding reaches the Farm to Market 1937
bridge floor..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Hwy 281 16 20 8.5 Tue 2 PM 11.9 19.9 20.5 19.8 18.3
&&
LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838
$$3 follow-up statements
907
WGUS84 KEWX 010156
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
856 PM CDT TUE MAY 31 2016
...The flood warning continues for the following rivers in Texas...
Medina River At Hwy 281 Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-011956-
/O.EXT.KEWX.FL.W.0070.160601T2253Z-160603T0925Z/
/SAAT2.1.ER.160601T2253Z.160602T1200Z.160602T2125Z.NO/
856 PM CDT TUE MAY 31 2016
The flood warning continues for
the Medina River At Hwy 281.
* At 8:15 PM Tuesday the stage was 8.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow afternoon and continue to rise
to near 22.3 feet by Thursday morning. The river will fall below flood stage
by Thursday afternoon.
* Impact...At 24.0 feet...Moderate lowland flooding floods secondary roads and
bridges making them dangerous to traffic..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Hwy 281 16 20 8.6 Tue 8 PM 13.4 22.3 13.9 5.8 4.2
&&
LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838
$$887
WGUS84 KEWX 011528
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1028 AM CDT WED JUN 1 2016
...The flood warning continues for the following rivers in Texas...
Medina River At LaCoste Affecting Medina County
Medina River At Hwy 281 Affecting Bexar County
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC325-020928-
/O.EXT.KEWX.FL.W.0080.160602T0000Z-160605T0600Z/
/LACT2.1.ER.160602T0000Z.160602T1800Z.160604T1800Z.NO/
1028 AM CDT WED JUN 1 2016
The flood warning continues for the Medina River At LaCoste.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to creast at 16.1 feet around 1 pm on
Friday...which is above flood stage.
* Impact...At 15.0 feet...Minor lowland flooding reaches the slab elevation of
the Knights of Columbus building just below the bridge over Pearsall Road
(Farm to Market 2536). Numerous low bridges and crossings over the Medina
River are flooded and dangerous..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
&&
LAT...LON MISSING
$$
TXC029-020928-
/O.EXT.KEWX.FL.W.0070.160603T1415Z-160604T2230Z/
/SAAT2.1.ER.160603T1415Z.160604T0000Z.160604T1030Z.NO/
1028 AM CDT WED JUN 1 2016
The flood warning continues for the Medina River At Hwy 281.
* At 9:15 AM Wednesday the stage was 9.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...the river is expected to rise above flood stage by 10 am Friday
morning and continue to rise to near 20.7 feet by 7 pm Friday evening. The river
is expected to fall below flood stage by Saturday morning.
* Impact...At 20.0 feet...Minor lowland flooding reaches the Farm to Market 1937
bridge floor..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Hwy 281 16 20 9.3 Wed 09 AM 12.7 19.7 19.8 12.6 4.8
&&
LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838
$$
TXC029-493-020928-
/O.EXT.KEWX.FL.W.0079.000000T0000Z-160604T0000Z/
/ELMT2.1.ER.160602T0447Z.160602T1800Z.160603T1200Z.NO/
1028 AM CDT WED JUN 1 2016
The flood warning continues for the San Antonio River Near Elmendorf.
* At 9:30 AM Wednesday the stage was 32.2 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...the river is expected to rise above flood stage by midnight on Thursday
and continue to rise to near 36.2 feet by 1 pm Thursday afternoon. The river is
expected to fall below flood stage by 7 am Friday morning.
* Impact...At 35.0 feet...Minor lowland flooding inundates crop and pastureland
below San Antonio to below Floresville..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Elmendorf 33 35 32.2 Wed 09 AM 35.8 35.0 33.0 31.4 30.0
&&
LAT...LON 2919 9838 2926 9835 2920 9817 2899 9804
2894 9813 2915 9825
$$
BMW/SBS323
WGUS84 KEWX 012029
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 PM CDT WED JUN 1 2016
...The flood warning is cancelled for the following rivers in Texas...
Medina River At Hwy 281 Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-012059-
/O.CAN.KEWX.FL.W.0070.000000T0000Z-160604T2230Z/
/SAAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
329 PM CDT WED JUN 1 2016
The flood warning is cancelled for
the Medina River At Hwy 281.
* At 3:15 PM Wednesday the stage was 8.1 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage at 19.4 feet tomorrow early
afternoon. Please see hydrological statement (RVSEWX) for further information.
* Impact...At 20.0 feet...Minor lowland flooding reaches the Farm to Market 1937
bridge floor..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Thu Fri Sat Sun Mon
Hwy 281 16 20 8.1 Wed 3 PM 17.8 14.8 8.6 8.4 5.2
&&
LAT...LON 2922 9857 2929 9857 2926 9835 2919 9838
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 31, 1:46 PM CDT, 39 minutes earlier.
Area forecast discussion, May 31, 1:46 PM CDT, 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 146 PM CDT TUE MAY 31 2016 .UPDATE... Please see the 18Z aviation forecast discussion below. && .AVIATION... The main concern for the next several hours will be the potential for convection at area terminals. Based on radar trends and hi-res model guidance, we have included TEMPO groups for TSRA at all TAF sites through late afternoon. Convection chances may also need to be pushed well into the evening and overnight hours, but much will depend on what transpires this afternoon. Low clouds are expected to fill in during the overnight hours, but this may be interrupted by the amount of convection. && .PREV DISCUSSION... /ISSUED 1100 AM CDT TUE MAY 31 2016/ UPDATE... OVERALL FORECAST HAS NOT DEVIATED CONSIDERABLY...AND AS A RESULT...CONFIDENCE CONTINUES TO INCREASE ON THE POTENTIAL FOR FLASH FLOODING THROUGH THURSDAY. WITH THE DEVELOPMENT OF CONVECTION CURRENTLY ACROSS PARTS OF THE PLATEAU AND RIO GRANDE PLAINS AND COVERAGE EXPECTED TO INCREASE THROUGH THE REST OF THE AFTERNOON...THE DECISION WAS MADE TO ISSUE A FLASH FLOOD WATCH FOR THE REST OF THE AFTERNOON THROUGH THURSDAY MORNING. MANY AREAS ACROSS THE CWA...NAMELY LOCATIONS IN THE HILL COUNTRY...HAVE A VERY LOW THRESHOLD FOR ADDITIONAL RAINFALL SO ANY CONVECTIVE RAINFALL THAT DEVELOPS AND MOVES OVER THESE AREAS WILL BE A SIGNIFICANT CONCERN FOR RE-DEVELOPMENT OF FLASH FLOODING. QPF VALUES WERE MASSAGED TO REFLECT THE ONGOING CONVECTION AND WITH THE 12Z GUIDANCE FROM WPC. HOWEVER...MORE REFINEMENT OF QPF TOTALS WILL COME WITH THE AFTERNOON PACKAGE AS COORDINATED COLLABORATION WITH WPC AND NEIGHBORS WILL TAKE PLACE THIS AFTERNOON. IN ADDITION TO THE HEAVY RAIN AND FLASH FLOOD POTENTIAL...SOME OF THESE CONVECTIVE CELLS MAY BE ABLE TO TAP INTO 2000+ J/KG OF INSTABILITY AND A WEAKLY CAPPED ENVIRONMENT AND PRODUCE SOME QUARTER SIZED HAIL AND/OR GUSTY WINDS. PREV DISCUSSION... /ISSUED 647 AM CDT TUE MAY 31 2016/ AVIATION... /12Z TAFS/ Rapid refresh models continue to struggle with the unstable airmass over TX, each run attempting to break out new convection in the first few hours. Given this poor performance, will revert back to conventional late spring afternoon/early evening timing with prob30s reflecting a breaking cap, as the 12z DRT sounding suggests this could take some time today. The rest of the TAFs continue to show routine lowering/raising of low cigs from VFR to IFR and back in the early morning hours and mostly light winds. Once organized convection develops over part of the area later today...a more distinct forecast will be possible. PREV DISCUSSION... /ISSUED 357 AM CDT TUE MAY 31 2016/ SHORT TERM (Today through Wednesday)... Early this morning, an upper level low centered over southwestern Arizona is drifting south, a shortwave west of the Big Bend is moving to the east, and a moist southeasterly lower level flow is off the Gulf of Mexico. Radars show showers and thunderstorms west of the Pecos River to the Big Bend and into Mexico and developing over Rio Grande Plains. Expect these will move across Rio Grande Plains and Edwards Plateau as other showers and thunderstorms develop over those same areas as most hi-res models are showing. The upper level low is forecast to move into northern Sonora state of Mexico today and across northern Chihuahua state of Mexico on Wednesday. Expect showers and thunderstorms to develop over southwestern Texas and the Serranias del Burro of Mexico early this afternoon, organize into an MCS by evening, and then move across South Central Texas tonight. PWS rise with pockets near 2 inches with locally heavy rains possible. On Wednesday, a cold front approaches from the north. Expect showers and thunderstorms to develop along it and again over the Burros into southwestern Texas around midday, then organize and move into South Central Texas during the afternoon into evening. Locally heavy rains are possible on Wednesday. Some models have slightly different timing and location resulting in slight uncertainty on rainfall amounts. Shear and instability are sufficient for isolated strong to severe storms today through Wednesday. LONG TERM (Wednesday Night through Monday)... The upper level low moves into Texas on Thursday and then drifts or meanders over mainly Central Texas Friday into Saturday. The GFS shows it slowly pulling away Sunday into Monday, while the ECMWF keeps it over our area Sunday into Monday. While yesterday's model runs kept the front north of our area, the latest runs bring it slowly through our area late Thursday into Friday. With these latest developments, periods of showers and thunderstorms are expected with the threat for heavy rains continuing to increase, and possibly continue into late week or even this weekend should the system slow as the ECMWF indicate. In addition, there is a potential for the system to attain warm core characteristics which along with elevated or surface boundaries could lead to copious mainly nighttime rainfall amounts. For now, rainfall amounts of 3 to 6 inches are expected across most areas with some totals up to 10 inches possible. HYDROLOGY... Due to recent heavy rains making soils saturated in many places, the potential for new or renewed flooding is high over the next few days. Flash flood watches will likely be needed over the next few days, possibly as early as tonight. In addition, some rivers and streams may rise again out of banks or in flood. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 82 69 80 66 / 60 70 70 70 60 Austin Bergstrom Intl Airport 70 82 68 80 66 / 60 70 70 70 70 New Braunfels Muni Airport 70 82 68 80 66 / 60 70 70 70 70 Burnet Muni Airport 67 79 66 78 64 / 70 70 70 70 60 Del Rio Intl Airport 71 86 69 84 66 / 70 70 70 60 40 Georgetown Muni Airport 69 80 67 79 64 / 60 70 70 70 60 Hondo Muni Airport 70 84 68 82 65 / 70 70 70 70 60 San Marcos Muni Airport 70 82 68 79 65 / 60 70 70 70 70 La Grange - Fayette Regional 71 82 70 80 68 / 40 70 60 70 70 San Antonio Intl Airport 71 82 69 81 67 / 60 70 70 70 60 Stinson Muni Airport 72 83 70 82 68 / 60 70 70 70 60 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for the following counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet... Caldwell...Comal...De Witt...Dimmit...Edwards...Fayette...Frio... Gillespie...Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr... Kinney...Lavaca...Lee...Llano...Maverick...Medina...Real...Travis... Uvalde...Val Verde...Williamson...Wilson...Zavala. && Mesoscale/Aviation...24 Synoptic/Grids...TB3 Public Service/Data Collection...Treadway
Hazardous weather outlook, May 31, 3:43 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 AM CDT TUE MAY 31 2016 TXZ171>173-183>194-202>209-217>225-228-010845- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 343 AM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS FORECAST TODAY INTO TONIGHT WILL BRING A THREAT FOR LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES. SOILS OVER MUCH OF SOUTH CENTRAL TEXAS REMAIN SATURATED...AND LOCALIZED FLASH FLOODING IS POSSIBLE. THERE IS ALSO A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF SOUTH CENTRAL TEXAS TODAY INTO THIS EVENING. PRIMARY SEVERE THREATS ARE FOR HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CONTINUED ACTIVE WEATHER PATTERN WILL PERSIST THROUGH SUNDAY WITH NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS AND HEAVY RAINFALL POSSIBLE EACH DAY. ENHANCED CHANCES FOR WIDESPREAD HEAVY RAINS ARE EXPECTED EARLY WEDNESDAY THROUGH DAYTIME THURSDAY. BETWEEN TODAY AND THURSDAY...MOST AREAS ARE EXPECTED TO RECEIVE BETWEEN 3 AND 6 INCHES OF RAIN...WITH ISOLATED TOTALS UP TO 10 INCHES POSSIBLE. THE WET PATTERN IS EXPECTED TO CONTINUE INTO THIS WEEKEND AS AN UPPER LOW BECOMES ALMOST STATIONARY OVER TEXAS. IN ADDITION TO THE HEAVY RAIN AND FLOOD THREAT FOR THIS WEEK...A FEW STORMS WEDNESDAY INTO THURSDAY COULD BRIEFLY BECOME SEVERE WITH HAIL UP TO 1 INCH AND 60 MPH WINDS POSSIBLE. PLEASE STAY TUNED FOR FURTHER UPDATES AS IMPACTS FROM POTENTIAL HAZARDS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, May 31, 10:42 AM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1042 AM CDT TUE MAY 31 2016 TXZ171-311630- LLANO TX- 1042 AM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LLANO COUNTY UNTIL 1130 AM CDT... AT 1040 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CASTELL...OR 15 MILES EAST OF MASON...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FIELD CREEK...VALLEY SPRING...CASTELL AND STATE HIGHWAYS 29 AND 71 WEST OF LLANO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3084 9861 3061 9896 3092 9896 3092 9869 TIME...MOT...LOC 1540Z 230DEG 14KT 3079 9897 PLATT
Local storm report, May 31, 1:26 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 PM CDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD 5 E CASTELL 30.71N 98.86W
05/31/2016 LLANO TX LAW ENFORCEMENT
RANCH ROAD 152 CLOSED DUE TO FLOODING WEST OF THE CITY
OF LLANO. THE ROAD RUNS ALONG THE LLANO RIVER.
&&
EVENT NUMBER EWX1600507Special weather statement, May 31, 1:55 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
155 PM CDT TUE MAY 31 2016
TXZ190-311945-
BLANCO TX-
155 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BLANCO COUNTY UNTIL 245
PM CDT...
AT 155 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROCKY CREEK...OR 12 MILES NORTHWEST OF BLANCO...MOVING NORTHEAST AT 15
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROUND MOUNTAIN...JOHNSON CITY...CYPRESS MILL...SANDY...ROCKY CREEK AND
HYE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3039 9822 3014 9847 3020 9859 3033 9859
3050 9849 3050 9847
TIME...MOT...LOC 1855Z 213DEG 13KT 3026 9851
AATSpecial weather statement, May 31, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 225 PM CDT TUE MAY 31 2016 TXZ204-312015- MEDINA TX- 225 PM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA COUNTY UNTIL 315 PM CDT... AT 224 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HONDO...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HONDO...CASTROVILLE...LACOSTE...PEARSON...BADER...NOONAN AND RIO MEDINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2921 9919 2933 9926 2959 9882 2926 9881 TIME...MOT...LOC 1924Z 240DEG 20KT 2930 9914 PLATT
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 10:00 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 15 hr |
| May 31, 10:42 AM CDT | Special Weather Statement | EWX | Llano | 48 min |
| May 31, 10:52 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 4 days |
| May 31, 11:31 AM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| May 31, 11:52 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| May 31, 12:05 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| May 31, 12:29 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr, Real | 3 hr |
| May 31, 12:58 PM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| May 31, 1:55 PM CDT | Special Weather Statement | EWX | Blanco | 50 min |
| May 31, 2:05 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 31, 2:15 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie, Kendall, Llano | 3 hr |
| May 31, 2:21 PM CDT | River Flood Warning | EWX | Llano | 20 hr |
| May 31, 2:25 PM CDT | River Flood Warning | EWX | Bandera | 22 hr |
| May 31, 2:25 PM CDT | Special Weather Statement | EWX | Medina | 50 min |
| May 31, 2:32 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| May 31, 2:35 PM CDT | River Flood Warning | EWX | Fayette | 4 days |
| May 31, 2:40 PM CDT | Special Weather Statement | EWX | Hays | 50 min |
| May 31, 2:53 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| May 31, 2:56 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 64 min |
| May 31, 3:05 PM CDT | Special Weather Statement | EWX | Medina | 40 min |
| May 31, 3:10 PM CDT | Special Weather Statement | EWX | Wilson | 65 min |
| May 31, 3:24 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 31, 3:54 PM CDT | Areal Flood Advisory | EWX | Guadalupe | 3 hr |
| May 31, 3:57 PM CDT | Special Weather Statement | EWX | Caldwell | 48 min |
| May 31, 3:58 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 18 hr |
| May 31, 4:01 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 22 hr |
| May 31, 4:05 PM CDT | Special Weather Statement | EWX | Gonzales | 40 min |
| May 31, 4:10 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
| May 31, 4:15 PM CDT | Areal Flood Advisory | EWX | Caldwell | 3 hr |
| May 31, 4:22 PM CDT | Special Weather Statement | EWX | Bastrop, Gonzales | 38 min |
| May 31, 4:31 PM CDT | Special Weather Statement | EWX | Wilson | 44 min |
| May 31, 4:34 PM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 31, 4:52 PM CDT | Areal Flood Advisory | EWX | Atascosa, Gonzales, Karnes, Wilson | 3 hr |
| May 31, 4:52 PM CDT | River Flood Warning | EWX | Llano | 16 hr |
| May 31, 4:56 PM CDT | Severe Thunderstorm Warning | EWX | Karnes, Wilson | 32 min |
| May 31, 5:13 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee, Williamson | 3 hr |
| May 31, 5:29 PM CDT | River Flood Warning | EWX | Blanco | 20 hr |
| May 31, 5:29 PM CDT | Special Weather Statement | EWX | Karnes | 46 min |
| May 31, 5:50 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.